Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Should I continue to take lisinopril for blood pressure?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
hi i'm a 62yr female whose bp is 150 over62 and pulse is 88 before bp medication lisinopril 40mg . should i continue to take the medication? would high blood potassium have anything to do with it? i'm 5'2 weigh 144. just found out about the high potassium and a1c is high at 11.6. help!
Posted Sat, 21 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Rhea Chanda 1 hour later

Thanks for the query.

If your blood pressure is 150/62 before medication then you need to continue the medicines for now.But your dose may need to be adjusted some.Sudden stoppage of bp medication can cause an adverse effect.So consult your doctor about adjusting the dose after monitoring you bp for 3 days at least.Bp medications should be tapered off slowly,never suddenly.

Next,your potassium being high may be related to high bp sometimes but it cannot be concluded as a cause.High potassium is also not good because it can cause cardiac problems.You need to keep monitoring it,so that it doesn't reach fatal levels.

Third,you HbA1c is pretty high.You diabetes is obviously not under control so appropriate diet and dose adjustments will need to be made also.

Your bp medicine should continue but also may need to be tapered off.So don't stop them suddenly.
Drink plenty of fluids.

Alert your doctor about the high potassium and get an EKG to rule out cardiac changes.
Diabetes control also needs to be done.Get fasting and post lunch sugars done to find out how much adjustment needs to be done.Normal a1c should be 6.1-6.5.

You need to see your physician with these reports soon.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor